MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cardiac perforation and pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed using a 27mm watchman flx laa closure device with delivery system (wds) and watchman truseal access system (was).It was reported the patient had no pericardium due to previous cardiothoracic surgeries and a pericardial effusion was noted prior to the procedure.The closure device was partially deployed outside of the heart before being positioned in the laa.A peri device jet was observed and the closure device was recaptured and removed from the patient.After removal of the first closure device the was sheath perforated the wall of the laa.A second 27mm closure device was implanted and the procedure was completed.Once the patient was in recovery, heparin was reversed.The patient reported chest pain, discomfort, and shortness of breath.The patient was discharged and will be monitored in an outpatient clinic.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14915507
Report Number2124215-2022-23481
Device Sequence Number19340761
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0029150344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Patient RaceWhite